Hail, Queens
- When
- March 21, 7:00 PM EST
- Where
- Queens County, 2 mi NE of College Pt
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -73.800
A trained spotter reported penny size hail in Whitestone at 700 pm.
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 21, 3:19 PM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 319 PM EST FRI MAR 21 2003 WEAK GRADIENT AND SOUTHERLY FLOW HAS BROUGHT THE FOG BACK INTO THE COASTAL AREAS. FOG WILL PERSIST INTO TONIGHT AS LOW TRACKS OVER THE AREA LATE TONIGHT AND LIFT AS WINDS SHIFT TO THE WEST. ISSUED DENSE FOG ADVISORY FOR TONIGHT FOR THE COASTAL AREAS. WITH CLEARING INLAND HAVE DESTABILIZED ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND THREAT OF SOME THUNDERSTORMS WILL CONTINUE IN THAT AREA. WILL ALSO MENTION ISOLATED THUNDERSTORMS IN THE NYC METRO AREA. AFTER LOW PASSES THROUGH AREA LATE TONIGHT....WEATHER WILL BE DRY INTO MIDWEEK AS RIDGING BUILDS INTO THE REGION. MARINE: CONTINUE ROUGH SEAS ON THE OCEAN TONIGHT. VISIBILITIES BELOW 1 NM IN FOG TONIGHT. .OKX... CT...DENSE FOG ADVISORY CTZ009>012-221200 NJ...NONE. NY...DENSE FOG ADVISORY NYZ077>081-221200 MARINE...SCA FOR ROUGH ON COASTAL WATERS...ANZ350-353-355.
CTZ005>012-NJZ002>006-011-NYZ067>081-221300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 620 AM EST FRI MAR 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY THROUGH TONIGHT A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THIS MORNING. SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED FROM LATE TODAY UNTIL MIDNIGHT. IN ADDITION...THE MAHWAH RIVER AT SUFFERN NY (ROCKLAND COUNTY) CRESTED AT A LITTLE OVER FLOOD STAGE OVERNIGHT AND IS NOW RECEDING. A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE HOUSATONIC RIVER IN FAIRFIELD COUNTY CT FOR MINOR FLOODING TODAY AND SATURDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR LATE TODAY AND EARLY TONIGHT. EKH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL SHORT HILLSNJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 SUSSEX REPORTED BY
SPOTTERS
METPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL
SHORT HILLS NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
MET
CORRECTED NORTH CALDWELL COUNTYPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL
SHORT HILLS NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
MET
CORRECTED TIME OF REPORT AT NEW PROVIDENCEThe Brookhaven radar (KOKX), 79 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
5 hail. Local standard time, as filed.
A trained spotter reported penny size hail in Whitestone at 700 pm.
A trained spotter reported penny size hail in Port Washington at 727 pm.
An off-duty National Weather Service employee reported penny size hail in Wading River at 830 pm. At 835 pm, nickle size hail was observed at the National Weather Service Forecast Office in Upton.
A trained spotter in Baiting Hollow reported penny size hail at 845 pm.
A trained spotter reported penny size hail in Somers at 910 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347404, 5347405, 5347406, 5347408, 5347407.